Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 32, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Apr 21, 2007, 9:50 PM CDT for Gray County, Texas. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2007, 9:50 PM CDT (02:50 UTC)
- Expired
- Apr 21, 2007, 10:19 PM CDT
- In force
- 29 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Gray County, TX
The radar
The Amarillo radar (KAMA), 77 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 10:14 PM CDT | HAIL 0.88 | 6 E Groom, TX | ON INTERSTATE 40. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 3:44 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1794 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 3.3
- Supercell composite
- 16.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KAMA 220251
TORAMA
TXC179-220330-
/O.NEW.KAMA.TO.W.0032.070422T0250Z-070422T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
950 PM CDT SAT APR 21 2007
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN GRAY COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 1030 PM CDT
* AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES WEST OF
LAKE MCCLELLAN...OR ABOUT 1 MILE EAST OF GROOM...MOVING NORTHEAST
AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
LEFORS...
LAKE MCCLELLAN...
ALANREED...
MCLEAN...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND TO
SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF YOUR
VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3526 10108 3518 10107 3519 10059 3547 10058
3547 10078
$$
JORDAN2 follow-up statements
000
WWUS54 KAMA 220300
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1000 PM CDT SAT APR 21 2007
TXC179-220330-
/O.CON.KAMA.TO.W.0032.000000T0000Z-070422T0330Z/
GRAY TX-
1000 PM CDT SAT APR 21 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR WESTERN
GRAY COUNTY...
AT 956 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THE POSSIBILITY OF A TORNADO. THIS CIRCULATION WAS LOCATED
17 MILES SOUTHWEST OF LEFORS...OR ABOUT 18 MILES SOUTH OF PAMPA...
MOVING NORTH AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
PAMPA...
LEFORS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3526 10108 3518 10107 3525 10088 3561 10065
3561 10097
$$
JORDAN000
WWUS54 KAMA 220319
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1019 PM CDT SAT APR 21 2007
TXC179-220329-
/O.CAN.KAMA.TO.W.0032.000000T0000Z-070422T0330Z/
GRAY TX-
1019 PM CDT SAT APR 21 2007
...THE TORNADO WARNING FOR WESTERN GRAY COUNTY IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM AND POSSIBLE TORNADO HAVE WEAKENED...THUS THE TORNADO
WARNING HAS BEEN CANCELLED. HEAVY RAINS...SMALL HAIL AND GUSTY WINDS
ARE STILL POSSIBLE FROM THIS THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3526 10108 3518 10107 3525 10088 3561 10065
3561 10097
$$
JORDANWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 21, 5:30 PM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Apr 21, 5:30 PM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 530 PM CDT SAT APR 21 2007 .DISCUSSION... BUSY THIS AFTERNOON WITH WX. STRONG UPPER LEVEL LOW PRESSURE SYSTEM BARRELING TOWARDS FCST AREA WITH PACIFIC COLD FRONT OVER ERN NM AND DRYLINE PUNCHING INTO WRN ZNS. TSTMS BLOWING UP AHEAD OF THESE SFC FEATURES AS PVA SPREADS THE AREA. EXPECT CONTINUED DVLPMT OF TSTMS WITH SVR POTENTIAL THIS EVENING. SOME DISCRETE SUPERCELLS FOLLOWED BY SQUALL LINE AS UPPER AND SFC FEATURES PLOW EWD AND NEWD ACROSS THE FCST AREA. CHC POPS W TO CATEGORICAL EASTERN HALF THRU 06Z... TAPERING OFF SHARPLY W TO E AFTER 06Z TNGT. TOR WATCH IN EFFECT ENTIRE FCST AREA TIL 05Z. DRY WX SUNDAY AND MOST OF MONDAY. HOWEVER...ANOTHER STRONG UPPER LOW WILL BE WAITING IN THE WINGS OVER THE FOUR CORNERS REGION...WITH LOW LVL MOISTURE RETURNING AGAIN LATE SUN NIGHT AND MONDAY. RETAINED SLGT CHC TO CHC POPS MON AFTN AND MON NIGHT. IT NOW SEEMS PLAUSIBLE THAT PNHDLS WILL LIKELY BE DRY SLOTTED MUCH OF TUE AND TUE NIGHT IF PROGGED PATH OF UPPER LOW VERIFIES. LOWERED POPS TO SLGT CHC DURG THOSE TIME PERIODS. RETURN TO DRY WX AGAIN WED AND BEYOND. WILL COMMENT THAT MEDIUM RANGE MODELS DISAGREE STRONGLY ON HANDLING OF NEXT PSBL SHORTWAVE TROF AROUND FRIDAY. GFS MOST PROGRESSIVE WHILE ECMWF AND UKMET ARE SLOWEST...AND WELL W OF FCST AREA. WITH THIS MUCH DISAGREEMENT AMONG LONGER RANGE MODELS...DECIDED IT WAS BEST TO LEAVE FCST DRY FROM WED ONWARD FOR NOW. PRETTY MUCH USED MEXMOS TEMPS AND POPS AFTER PERIOD 5. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 46 76 46 79 51 / 70 0 0 20 20 BEAVER OK 49 75 46 77 56 / 80 0 0 30 30 BOISE CITY OK 47 72 42 76 47 / 30 0 0 20 20 BORGER TX 50 78 52 80 57 / 80 0 0 20 20 BOYS RANCH TX 48 78 44 81 49 / 40 0 0 20 20 CANYON TX 46 76 45 79 49 / 60 0 0 20 20 CLARENDON TX 49 78 49 79 57 / 80 0 0 30 30 DALHART TX 45 73 40 77 46 / 30 0 0 20 20 GUYMON OK 50 76 46 79 54 / 80 0 0 20 20 HEREFORD TX 47 76 47 80 48 / 30 0 0 20 20 LIPSCOMB TX 51 76 49 78 57 / 90 0 0 30 30 PAMPA TX 50 76 52 77 58 / 80 0 0 30 30 SHAMROCK TX 51 78 52 78 59 / 80 0 0 30 30 WELLINGTON TX 52 79 53 80 60 / 90 0 0 30 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && ANDRADE
Hazardous weather outlook, Apr 21, 4:50 PM CDT, 5 hours before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 450 PM CDT SAT APR 21 2007 OKZ001>003-TXZ001>020-221100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 450 PM CDT SAT APR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ...A TORNADO WATCH IS IN EFFECT FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES UNTIL MIDNIGHT CDT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE EASTERN TWO THIRDS OF THE TEXAS AND OKLAHOMA PANHANDLES...GENERALLY EAST OF LINE EXTENDING FROM ELKHART KANSAS TO BUSHLAND. ACROSS THE WESTERN THIRD OF THE PANHANDLES...A FEW STORMS COULD BRIEFLY REACH SEVERE LEVELS THIS AFTERNOON. AS AN UPPER LEVEL LOW APPROACHES THE AREA THIS AFTERNOON...THE DRYLINE IS EXPECTED TO BECOME ESTABLISHED ACROSS THE WESTERN THIRD OF THE TEXAS AND OKLAHOMA PANHANDLES. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE AND THEN MOVE EASTWARD ACROSS THE CENTRAL AND EASTERN PANHANDLES THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND A FEW STORMS WILL LIKELY PRODUCE TORNADOES. A FEW STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL AND FLASH FLOODING...BUT DUE THE EXPECTED FAST MOVEMENT OF STORMS...WIDESPREAD FLASH FLOODING IS NOT ANTICIPATED. IN ADDITION...WINDS WILL BE SUSTAINED AT 20 TO 30 MPH WITH HIGHER GUSTS. CAUTION IS ADVISED ON AREA LAKES THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN... THERE IS ALSO A SLIGHT CHANCE TO CHANCE FOR MORE THUNDERSTORMS MONDAY AFTERNOON THROUGH TUESDAY NIGHT. A FEW STORMS MAY BECOME SEVERE BOTH MONDAY AND TUESDAY AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS ARE EXPECTED TO BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD REMAIN ALERT AND PREPARE FOR LIKELY ACTIVATION THIS AFTERNOON AND EVENING... ESPECIALLY AREAS EAST OF A LINE EXTENDING FROM DALHART TO HEREFORD. WYNNE/ANDRADE
In the hours before
Local storm report, Apr 21, 8:40 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
840 PM CDT SAT APR 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0839 PM TORNADO 5 NE SUNRAY 36.07N 101.76W
04/21/2007 SHERMAN TX STORM CHASER
&&
SMBLocal storm report, Apr 21, 8:44 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
844 PM CDT SAT APR 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0838 PM HAIL 5 S WILDORADO 35.14N 102.24W
04/21/2007 M0.88 INCH DEAF SMITH TX AMATEUR RADIO
ON FARM TO MARKET ROAD 809
&&
KJSLocal storm report, Apr 21, 8:55 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
855 PM CDT SAT APR 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0854 PM TORNADO 5 SW SUNRAY 35.97N 101.89W
04/21/2007 MOORE TX STORM CHASER
&&
SMBLocal storm report, Apr 21, 9:04 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
904 PM CDT SAT APR 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL CANYON 34.98N 101.92W
04/21/2007 M0.88 INCH RANDALL TX AMATEUR RADIO
AT U.S. HIGHWAY 60 AND FARM TO MARKET ROAD 168
&&
KJSLocal storm report, Apr 21, 9:08 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
908 PM CDT SAT APR 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL CLAUDE 35.11N 101.36W
04/21/2007 E0.88 INCH ARMSTRONG TX TRAINED SPOTTER
&&
RTWLocal storm report, Apr 21, 9:16 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
916 PM CDT SAT APR 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST BUSHLAND 35.19N 102.06W
04/21/2007 M63 MPH POTTER TX BROADCAST MEDIA
SCHOOLNET SITE AT BUSHLAND REPORTED BETWEEN 60 AND 66
MPH WINDS
&&
KJSThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 7:17 PM CDT | Tornado Warning | AMA | Moore | 43 min |
| Apr 21, 7:20 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Sherman | 55 min |
| Apr 21, 7:30 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 60 min |
| Apr 21, 7:39 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 66 min |
| Apr 21, 7:45 PM CDT | Tornado Warning | AMA | Sherman | 45 min |
| Apr 21, 7:52 PM CDT | Tornado Warning | AMA | Moore | 23 min |
| Apr 21, 8:12 PM CDT | Tornado Warning | AMA | Moore | 48 min |
| Apr 21, 8:18 PM CDT | Tornado Warning | AMA | Armstrong | 42 min |
| Apr 21, 8:19 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 35 min |
| Apr 21, 8:27 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 33 min |
| Apr 21, 8:35 PM CDT | Tornado Warning | AMA | Sherman | 40 min |
| Apr 21, 8:41 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 64 min |
| Apr 21, 8:57 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 63 min |
| Apr 21, 9:06 PM CDT | Flash Flood Warning | AMA | Randall | 114 min |
| Apr 21, 9:16 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Sherman | 59 min |
| Apr 21, 9:25 PM CDT | Tornado Warning | AMA | Carson | 35 min |
| Apr 21, 9:55 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 20 min |
| Apr 21, 10:08 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 52 min |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.